Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 355, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 15, 2006, 2:43 PM CDT for Clarke County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2006, 2:43 PM CDT (19:43 UTC)
- Expired
- Jul 15, 2006, 3:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 2:55 PM CDT | TSTM WND DMG | 3 Sw Quitman, MS | A FEW TREES WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 151943 SVRJAN MSC023-152015- /O.NEW.KJAN.SV.W.0355.060715T1943Z-060715T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 243 PM CDT SAT JUL 15 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI THIS INCLUDES THE CITY OF QUITMAN * UNTIL 315 PM CDT * AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR QUITMAN...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CLARKE COUNTY AT 300 PM CDT HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3213 8847 3201 8886 3183 8889 3190 8849 $$ GARRETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:00 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 15, 1:00 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT SAT JUL 15 2006
.DISCUSSION...
DECIDED TO GO AHEAD WITH HEAT ADVISORY FOR NORTHERN PORTIONS. HEAT
INDICES ALREADY 105-110. QUICK LOOK AT MAV MOS MINS FOR TONIGHT
CONTINUE TO BE SIMILAR TO PREVIOUS RUN WITH COOLER VALUES THAN WHAT
IS ACTUALLY OCCURING. MID/UPPER 70S FOR NORTHERN ZONES STILL LOOK
REASONABLE FOR TONIGHT.
/GRG/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR MSZ018-MSZ019-MSZ025-
MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-
MSZ034-MSZ035-MSZ036-MSZ037-MSZ040-MSZ041-MSZ042.
LA...HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR LAZ007-LAZ008-LAZ009.
AR...HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR ARZ074-ARZ075.
&&Hazardous weather outlook, Jul 15, 1:18 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 118 PM CDT SAT JUL 15 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161818- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 118 PM CDT SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE AFFECT PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI THIS AFTERNOON INTO THIS EVENING...MAINLY ALONG AND SOUTHEAST OF A WINNSBORO LOUISIANA...TO KOSCIUSKO MISSISSIPPI...TO COLUMBUS LINE. STRONG THUNDERSTORMS GENERATING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS TO 45 MPH...AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. A MINOR UPPER DISTURBANCE WILL DROP SOUTH INTO THE REGION THROUGHOUT THE REST OF THE DAY...HELPING GENERATING THUNDERSTORMS WITHIN A HOT...MOIST AND UNSTABLE AIRMASS ACROSS THE REGION. RELATIVELY WARM MID LEVEL TEMPERATURES WILL LIMIT THE POTENTIAL FOR SEVERE WEATHER...BUT STRONG CONVECTION PRODUCING THE ABOVE-LISTED CONDITIONS WILL BE OBSERVED IN SOME AREAS. ...FLOODING... THE COMBINATION OF A MOIST AIRMASS AND RATHER LIGHT ATMOSPHERIC WINDS WILL ALLOW CLUSTERS OF HEAVY RAIN PRODUCING THUNDERSTORMS TO DRIFT SOUTHEAST ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI THROUGH THIS AFTERNOON. THE MAIN AREAS AFFECTED WILL LIE ALONG AND SOUTHEAST OF A BUDE...TO BRANDON...TO MACON LINE WHERE LOCAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IN AN HOURS TIME ARE POSSIBLE. SUCH RAIN AMOUNTS ARE NOT EXPECTED TO CAUSE MAJOR FLOODING ISSUES...BUT QUICK AND TEMPORARY PONDING OF WATER MAY BE OBSERVED. ...SEASONAL THREATS... HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE THIS AFTERNOON TO RESULT IN HIGH HEAT INDEX VALUES OVER MUCH OF THE ARKLAMISS. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 AGAIN TODAY FOR MUCH OF THE AREA. HOWEVER...AREAS ALONG AND NORTH OF A BASTROP LOUISIANA...TO YAZOO CITY...TO COLUMBUS MAY EXPERIENCE HEAT INDEX VALUES IN THE 105 TO 110 RANGE. A HEAT ADVISORY HAS BEEN HOISTED THROUGH TOMORROW MORNING FOR THESE LATTER AREAS AS THE COMBINATION OF AFTERNOON HEAT AND WARM ANTICIPATED TEMPERATURE MINIMUMS TONIGHT WILL POSED AN INCREASED RISK OF HEAT-RELATED HEALTH PROBLEMS. PERSONS VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO AVOID HEAT RELATED ILLNESSES. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT... AFTERNOON TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S SUNDAY AND MONDAY AFTERNOONS. THE COMBINATION OF THE HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL RESULT IN HIGH HEAT INDEX VALUES. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 EACH AFTERNOON. PERSONS VENTURING OUTDOORS FOR EXTENDED PERIODS OF TIME DURING THE AFTERNOONS SHOULD TAKE PRECAUTIONS TO AVOID HEAT RELATED ILLNESSES. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT SATURDAY...JULY 22ND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:40 PM CDT | Heat Advisory | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 12 more | 27 hr |
| Jul 15, 12:48 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 27 min |
| Jul 15, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 34 min |
| Jul 15, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 29 min |
| Jul 15, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 35 min |
| Jul 15, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 24 min |
| Jul 15, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.